Alert archive / Alaska / Blizzard Warnings in 2009

Blizzard Warning 47, NWS Anchorage, AK

November 23, 2009

NWS Anchorage, AK issued this blizzard warning at Nov 23, 2009, 12:49 AM AKST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2009, 12:49 AM AKST (09:49 UTC)
Expired
Nov 23, 2009, 10:00 AM AKST
In force
9 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 230949
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1249 AM AKST MON NOV 23 2009

AKZ155-231900-
/X.NEW.PAFC.BZ.W.0047.091123T0949Z-091123T1900Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1249 AM AKST MON NOV 23 2009

...BLIZZARD WARNING IN EFFECT UNTIL 10 AM AKST THIS MORNING FOR ALONG
THE COAST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 10 AM AKST THIS MORNING. 

BANDS OF SNOW CONTINUE TO MOVE ACROSS THE KUSKOKWIM DELTA THIS
MORNING ALONG THE NORTHERN PERIPHERY OF AN AREA OF LOW PRESSURE
ROTATING INTO BRISTOL BAY. STRONG NORTH WINDS OF 30 TO 40 MPH ALONG
THE IMMEDIATE KUSKOKWIM DELTA COAST PARTICULARLY FROM KIPNUK TO
MEKORYUK WILL LOWER VISIBILITY TO ONE QUARTER MILE OR LESS IN
FALLING AND BLOWING SNOW. THE LOW NEAR BRISTOL BAY WILL WEAKEN
LATER THIS MORNING...WITH SUBSIDING WINDS AND IMPROVING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$
1 follow-up statement
000 
WWAK42 PAFC 231907
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1007 AM AKST MON NOV 23 2009

...BLIZZARD WARNING HAS EXPIRED...

AKZ155-232015-
/X.EXP.PAFC.BZ.W.0047.000000T0000Z-091123T1900Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1007 AM AKST MON NOV 23 2009

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTH WINDS ALONG THE COAST WILL CONTINUE WITH AREAS OF
BLOWING SNOW REDUCING VISIBILITY TO LESS THAN ONE MILE. WINDS WILL
CONTINUE TO DIMINISH DURING THE TODAY.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Nov 22, 3:00 PM AKST, 9 hours 49 minutes earlier.

Area forecast discussion, Nov 22, 3:00 PM AKST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
300 PM AKST SUN NOV 22 2009

MILDER WITH PERIODS OF HEAVY WIND AND PRECIPITATION ABOUT SUMS IT UP
FOR THE NEXT 4 OR 5 DAYS. FORECAST MODELS JUMPING AROUND FROM ONE
RUN/DAY TO THE NEXT SO I WONT BOTHER EVEN MENTIONING MUCH PAST THE
MIDDLE OF THE WEEK.

BLIZZARD WARNING OVER FOR THE SOUTHWEST COAST AS SLOWLY WEAKENING LOW
CENTER NOW JUST NORTH OF COLD BAY MOVES NORTHEAST TO THE GREATER KING
SALMON VICINITY MONDAY MORNING.

NICE OVER RUNNING HAS BROUGHT FAIR SNOW AMOUNTS...4 TO 8 INCHES
WESTERN COOK INLET SUSITNA VALLEY AREAS WITH ALL THE SNOW FALLING
WEST OF THE PARKS HIGHWAY. MODEL FORECAST FOR KENAI PENINSULA AND
WESTERN PRINCE WILLIAM SOUND PREDICT 2 TO 4 FT OF SNOW EAST OF THE
SEWARD HIGHWAY ABOVE THE 2000 FT LEVEL.

CHINOOK PATTERN ALONG CHUGACH MOUNTAINS WILL LIMIT PRECIPITATION FROM
ANCHOR POINT NORTH TO PALMER. UPCOMING WEEK LOOKS STORMY WITH SEVERAL
STRONG CHINOOK WINDS EVENTS LOOMING.

SEVERAL POLAR TYPE LOWS TO FORM AND DROP SOUTH TOWARD THE
ALEUTIANS/PRIBILOFS AS ARCTIC AIR STAYS LOCKED IN THE BERING. NEXT
BIG STORM FROM THE NORTHWEST PACIFIC WILL BRING ANOTHER ROUND OF
STRONG WINDS AND SNOW  OUT WEST LATE MONDAY THROUGH WEDNESDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH ZONE 101 AND 125
MARINE...STORM AREA 120
GALE AREAS 125 129 130 132 138 140 141 150 155 165 170 171 179 180
AND 185.
FIRE WEATHER...0

PERCY NOV 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 4:00 PM AKSTGale WarningAFC4 days
Nov 22, 4:00 PM AKSTGale WarningAFC24 hr
Nov 22, 4:00 PM AKSTSmall Craft AdvisoryAFC13 hr
Nov 22, 4:00 PM AKSTSmall Craft AdvisoryAFC3 days
Nov 22, 4:17 PM AKSTHigh Wind WarningAFC13 hr
Nov 22, 11:29 PM AKSTBlizzard WatchAFC6 hr
Nov 22, 11:40 PM AKSTStorm WarningAFC16 hr
Nov 23, 4:00 AM AKSTGale WarningAFC4 days
Nov 23, 4:00 AM AKSTGale WarningAFC24 hr
Nov 23, 4:00 AM AKSTGale WarningAFC24 hr
Nov 23, 4:00 AM AKSTSmall Craft AdvisoryAFC5 days
Nov 23, 4:00 AM AKSTStorm WarningAFC12 hr
Nov 23, 4:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Nov 23, 4:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Nov 23, 5:10 AM AKSTHigh Wind WarningAFC18 hr
Nov 23, 5:15 AM AKSTBlizzard WarningAFC24 hr
Nov 23, 5:25 AM AKSTGale WarningAFC23 hr

Nearby

Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.